Alert archive / Georgia / Frost Advisories in 2012

Frost Advisory 3, NWS Jacksonville, FL

November 24, 2012Flagler County, Florida; Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this frost advisory at Nov 24, 2012, 10:06 PM EST for Flagler County, Florida; Camden County, Glynn County, Georgia. It took effect at Nov 25, 2012, 2:00 AM EST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2012, 10:06 PM EST (03:06 UTC)
In effect from
Nov 25, 2012, 2:00 AM EST
Expired
Nov 25, 2012, 8:00 AM EST
In force
6 hr
Issued by
NWS Jacksonville, FL

Counties Flagler County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 23 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 3.1 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2012-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2012-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2271 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

289 
WWUS72 KJAX 250306
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1006 PM EST SAT NOV 24 2012

FLZ020>025-030>032-035>037-040-GAZ132>136-149>153-162>165-251300-
/O.CON.KJAX.FZ.W.0010.121125T0700Z-121125T1300Z/
/O.CON.KJAX.FZ.A.0009.121126T0900Z-121126T1300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-ECHOLS-CLINCH-
CHARLTON-INLAND CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...PALATKA...
OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE...
FOLKSTON...WOODBINE
1006 PM EST SAT NOV 24 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EST
SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

* TEMPERATURE...TEMPERATURES WILL FALL TO NEAR 30 DEGREES OVER 
  INLAND AREAS LATE TONIGHT...AND AGAIN SUNDAY NIGHT. FREEZING 
  TEMPERATURES ARE EXPECTED FOR 3 TO 6 HOURS EACH NIGHT. 

* IMPACTS...ALONG WITH FREEZING TEMPERATURES...FROST IS EXPECTED 
  OVER INLAND AREAS. PETS AND TENDER VEGETATION SHOULD BE 
  PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE FOR
AT LEAST 2 HOURS. PRECAUTIONS MAY BE REQUIRED TO PROTECT PLANTS...
PETS AND THOSE SENSITIVE TO THE COLD IF A FREEZE WARNING IS
ISSUED.

&&

$$

FLZ033-038-GAZ154-166-251300-
/O.NEW.KJAX.FR.Y.0003.121125T0700Z-121125T1300Z/
ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST...BRUNSWICK...
ST MARYS
1006 PM EST SAT NOV 24 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EST SUNDAY. 

* TEMPERATURE...TEMPERATURES WILL FALL TO THE MID 30S AWAY FROM
  THE IMMEDIATE COAST OVERNIGHT INTO EARLY SUNDAY MORNING. 

* IMPACTS...FROST IS EXPECTED OVER INLAND AREAS. PETS AND TENDER
  VEGETATION SHOULD BE PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
2 follow-up statements
469 
WWUS72 KJAX 250736
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
236 AM EST SUN NOV 25 2012

FLZ020>025-030>032-035>037-040-GAZ132>136-149>153-162>165-251545-
/O.UPG.KJAX.FZ.A.0009.121126T0900Z-121126T1300Z/
/O.NEW.KJAX.FZ.W.0011.121126T0600Z-121126T1300Z/
/O.CON.KJAX.FZ.W.0010.000000T0000Z-121125T1300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-ECHOLS-CLINCH-
CHARLTON-INLAND CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...PALATKA...
OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE...
FOLKSTON...WOODBINE
236 AM EST SUN NOV 25 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM EST MONDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...TEMPERATURES WILL FALL TO NEAR 30 DEGREES OVER 
  INLAND AREAS LATE TONIGHT...AND AGAIN SUNDAY NIGHT. FREEZING 
  TEMPERATURES ARE EXPECTED FOR 3 TO 6 HOURS EACH NIGHT. 

* IMPACTS...ALONG WITH FREEZING TEMPERATURES...FROST IS EXPECTED 
  OVER INLAND AREAS. PETS AND TENDER VEGETATION SHOULD BE 
  PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ033-038-GAZ154-166-251300-
/O.CON.KJAX.FR.Y.0003.000000T0000Z-121125T1300Z/
ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST...BRUNSWICK...
ST MARYS
236 AM EST SUN NOV 25 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL FALL TO THE MID 30S AWAY FROM 
  THE IMMEDIATE COAST OVERNIGHT INTO EARLY SUNDAY MORNING. 

* IMPACTS...FROST IS EXPECTED OVER INLAND AREAS. PETS AND TENDER 
  VEGETATION SHOULD BE PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
344 
WWUS72 KJAX 251305
NPWJAX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
805 AM EST SUN NOV 25 2012

FLZ020>025-030>032-035>037-040-GAZ132>136-149>153-162>165-252130-
/O.EXP.KJAX.FZ.W.0010.000000T0000Z-121125T1300Z/
/O.CON.KJAX.FZ.W.0011.121126T0600Z-121126T1300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
GILCHRIST-ALACHUA-PUTNAM-MARION-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-ECHOLS-CLINCH-
CHARLTON-INLAND CAMDEN-
INCLUDING THE CITIES OF...JASPER...LIVE OAK...LAKE CITY...
MACCLENNY...FERNANDINA BEACH...JACKSONVILLE...LAKE BUTLER...
STARKE...GREEN COVE SPRINGS...TRENTON...GAINESVILLE...PALATKA...
OCALA...DOUGLAS...HAZLEHURST...ALMA...BAXLEY...JESUP...PEARSON...
WAYCROSS...BLACKSHEAR...NAHUNTA...STATENVILLE...HOMERVILLE...
FOLKSTON...WOODBINE
805 AM EST SUN NOV 25 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM EST
MONDAY...
...FREEZE WARNING HAS EXPIRED THIS MORNING...

* TEMPERATURE...TEMPERATURES WILL FALL TO NEAR 30 DEGREES OVER
  INLAND AREAS AGAIN LATE TONIGHT. FREEZING TEMPERATURES ARE
  EXPECTED FOR 3 TO 6 HOURS TONIGHT.

* IMPACTS...ALONG WITH FREEZING TEMPERATURES...FROST IS EXPECTED.
  PETS AND TENDER VEGETATION SHOULD BE PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
EXPECTED FOR AT LEAST 2 HOURS.  APPROPRIATE ACTION SHOULD BE
TAKEN TO ENSURE TENDER VEGETATION AND OUTDOOR PETS HAVE ADEQUATE
PROTECTION FROM THE COLD TEMPERATURES. YOUNG CHILDREN...THE
ELDERLY AND THE HOMELESS ARE ESPECIALLY VULNERABLE TO THE COLD.
TAKE MEASURES TO PROTECT THEM.

&&

$$

FLZ033-038-GAZ154-166-251415-
/O.EXP.KJAX.FR.Y.0003.000000T0000Z-121125T1300Z/
ST JOHNS-FLAGLER-COASTAL GLYNN-COASTAL CAMDEN-
INCLUDING THE CITIES OF...ST AUGUSTINE...PALM COAST...BRUNSWICK...
ST MARYS
805 AM EST SUN NOV 25 2012

...FROST ADVISORY HAS EXPIRED THIS MORNING...

COLD TEMPERATURES AND FROST IS EXPECTED AGAIN TONIGHT NEAR THE
EAST COAST. ANOTHER FROST ADVISORY MAY BE ISSUED LATER TODAY. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Nov 24, 7:21 PM EST, 2 hours 45 minutes earlier.

Area forecast discussion, Nov 24, 7:21 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
721 PM EST SAT NOV 24 2012

.UPDATE...
CLEAR SKIES PREVAIL THIS EVENING...AND THAT WILL PREVAIL THROUGH THE
OVERNIGHT. GIVEN CLEAR SKIES...LIGHT WINDS...AND VERY DRY AIR...A
LIGHT FREEZE STILL LOOKS GOOD FOR INLAND LOCATIONS...AS WIDESPREAD
UPPER 20S/LOWER 30S WILL PREVAIL. MID 30S TO LOWER 40S WILL PREVAIL
FOR COASTAL LOCATIONS...SO WILL NOT ISSUE A FROST ADVISORY THERE.

&&

.AVIATION...
PREVAILING VFR WITH MOSTLY CLEAR SKIES AND LIGHT WINDS.

&&

.MARINE...
WINDS AND SEAS CONTINUE TO DIMINISH AS A COLD FRONT MOVES WELL
SOUTH OF THE AREA. WITH SEAS AT BUOY 41012 STILL AT 5 TO 6 FEET
WILL KEEP SCA FOR SEAS IN EFFECT THROUGH THE OVERNIGHT...AS SOME
7 FOOT SEAS CANNOT BE RULED OUT AT THE FRINGE OF 60 NM.

RIP CURRENTS: MODERATE RISK THROUGH SUNDAY.

&&

.FIRE WEATHER...
VERY DRY AIR WILL WORK INTO THE AREA SUNDAY...WITH MIN RH VALUES
UNDER 30 PERCENT JUST INLAND...WITH TEENS/LOWER 20S POSSIBLE ACROSS
INTERIOR SE GA. HIGH PRESSURE WILL TRACK INTO THE ATLANTIC ON
MONDAY WITH RH'S REBOUNDING NEAR THE COAST. TRANSPORT WINDS WILL
BE LESS THAN 10 MPH RESULTING IN DISPERSION INDICES WELL BELOW 25
SUNDAY AND 40 ON MONDAY. ERC VALUES ARE FORECAST TO BE BELOW 35
AND WITH THESE RESTRICTIONS...WILL NOT ISSUE A WATCH FOR EITHER
DAY. MOISTURE RETURNS TO THE AREA TUE/WED AND RH'S WILL BE ABOVE
CRITICAL LEVELS.

.PRELIMINARY POINT TEMPS/POPS...
AMG  28  64  30  69 /   0   0   0   0
SSI  40  64  43  66 /   0   0   0   0
JAX  32  66  33  69 /   0   0   0   0
SGJ  40  64  39  66 /   0   0   0   0
GNV  32  66  32  72 /   0   0   0   0
OCF  31  68  32  73 /   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
     ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

     FREEZE WARNING FROM 2 AM TO 8 AM EST SUNDAY FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-MARION-
     NASSAU-PUTNAM-SUWANNEE-UNION.

GA...FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
     APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
     ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
     WAYNE.

     FREEZE WARNING FROM 2 AM TO 8 AM EST SUNDAY FOR APPLING-ATKINSON-
     BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-ECHOLS-INLAND CAMDEN-
     INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-WAYNE.

AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EST SUNDAY
     FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM
     OFFSHORE-FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM
     OFFSHORE-ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM
     OFFSHORE.

&&

ALLEN/PETERSON/LETRO
Hazardous weather outlook, Nov 24, 8:08 PM EST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
808 PM EST SAT NOV 24 2012

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-251100-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL
CAMDEN-
808 PM EST SAT NOV 24 2012

...FREEZE WARNING INLAND TONIGHT...
...FREEZE WATCH INLAND SUNDAY NIGHT...
...SMALL CRAFT ADVISORY OFFSHORE COASTAL WATERS...
...MODERATE RIP CURRENT RISK...

THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND THE
ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT...

FREEZING TEMPERATURES AND AREAS OF FROST CAN BE EXPECTED OVER
INLAND AREAS TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST OVER OUTER PORTIONS OF
THE COASTAL WATERS TONIGHT...WITH A MODERATE RISK FOR RIP CURRENTS
AT AREA BEACHES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ANOTHER NIGHT WITH FREEZING TEMPERATURES AND AREAS OF FROST WILL
OCCUR OVER INLAND AREAS SUNDAY NIGHT.

A MODERATE RIP CURRENT RISK WILL CONTINUE ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 25, 2:36 AM ESTFreeze WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union29 hr
Nov 25, 2:48 PM ESTFrost AdvisoryJAXFlagler17 hr

Nearby

Frost Advisories in Georgia, 2012Frost Advisories in Florida, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.